Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2021, 12:15 AM EDT for Cobb County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 12:15 AM EDT (04:15 UTC)
- Expired
- Aug 13, 2021, 12:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WWUS82 KFFC 130415
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1215 AM EDT Fri Aug 13 2021
GAZ031-032-043-130445-
Douglas GA-Cobb GA-Paulding GA-
1215 AM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PAULDING, SOUTHWESTERN COBB AND NORTHEASTERN DOUGLAS COUNTIES THROUGH
1245 AM EDT...
At 1215 AM EDT...a strong thunderstorm was over Austell, or 7 miles
northeast of Douglasville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Douglasville, Dallas, Powder Springs, Austell, Hiram,
Lithia Springs, Lost Mountain Park, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3378 8458 3376 8473 3392 8481 3396 8469
3395 8457
TIME...MOT...LOC 0415Z 173DEG 11KT 3383 8467
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:39 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 12, 11:39 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1139 PM EDT Thu Aug 12 2021 .UPDATE... Updated previous 00z Aviation discussion below. Persistent now mainly outflow driven cluster of convection propagating northward extending near the Atlanta metro and westward. Intensity has waned some but cannot rule out a few stronger cells going into the early morning hours. These cells have largely been frequent lightning producers but could also have some strong winds and locally heavy rainfall. The rainfall may focus fog development later in the overnight so will need to watch trends accordingly but for now have patchy fog mention in grids. Otherwise minor adjustments made and previous discussion follows... Baker && .PREV DISCUSSION... /Issued 834 PM EDT Thu Aug 12 2021/ UPDATE... 00z Aviation update below. Baker PREV DISCUSSION... /Issued 332 PM EDT Thu Aug 12 2021/ .Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... High pressure will remain just off the Atlantic. This will continue to push hot and humid air into the SE. Heat indices today, while not reaching advisory status, will still likely be close to triple digits for much of the area. This will provide the fuel to continue the afternoon thunderstorms threat for today and tomorrow. Bulk shear will remain almost non existent given the weak upper level flow which will continue to prevent widespread severe weather, but given today and tomorrow's high dew points and hot weather a few of the these pulse storms could have severe wind gusts along with frequent lightning. Surface winds will maintain a westerly component, but will be light and variable at times for most of the day. To sum things up, it's August in Georgia. Vaughn LONG TERM /Saturday through Thursday/... Tropical Depression Fred continues to move up the NNE coastline of Cuba and is forecast by the NHC to slide up the western Florida peninsula coastline before making landfall in the Central Florida panhandle. Models are fairly consistent with the storm track up until that point with several hurricane models now less optimistic about storm intensity, though this still remains one of the hardest things to forecast about a tropical system so that's very subject to change. Major discrepancies come once the storm makes landfall, with most models steering it along the edge of a developing upper-level trough in the Mississippi Valley. This trough would act to direct the center of the tropical cyclone path around the Columbus and Atlanta areas, with the highest impacts to the right of the track, affectionately call the 'dirty' side of the storm, where rainfall values could be as high as 2-4 inches with locally higher amounts and some portions of central Georgia seeing wind gusts as high as 40-50 mph. Noticeably, the GFS is not one of these solutions which instead greatly weakens the storm and pushes it further west. This all to say, there's still a great amount of uncertainty with this system so we ask our audience to please current with the latest information as it comes available. Thiem && .AVIATION... 00Z Update... Update to below...the persistent TSRA has allow for extension of the mentioned tempo group until 04z near the KATL sites but could warrant until 05z too. Will be adding a tempo for some reduced vsbys near 4SM (could be lower) given fog potential in the 08-12z window. Previous discussion... Some lingering SHRA/TSRA chances here in the next hour or two with cu near 5 kft, then should be mostly clear overnight with some FEW cirrus. Any decreased morning vsbys possible for areas that get some locally heavy rain in next few hours. SHRA/TSRA chances again tomorrow after 18z with SCT cu field 3500-4500 ft. Winds calm to light VRB tonight (other than higher VRB gusts with any TSRA early). Light west winds for some northern sites Friday, could stay light VRB for southern sites. //ATL Confidence...00Z Update... Medium on TSRA coverage this evening. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 93 / 20 30 20 50 Atlanta 73 91 72 92 / 60 40 30 60 Blairsville 67 86 67 86 / 20 50 40 80 Cartersville 71 92 72 93 / 30 40 30 70 Columbus 74 92 74 93 / 60 30 20 50 Gainesville 72 91 72 91 / 30 40 30 60 Macon 73 93 72 94 / 20 20 20 30 Rome 72 92 73 93 / 20 40 30 70 Peachtree City 72 90 72 92 / 60 40 30 60 Vidalia 74 93 73 91 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn/Baker LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Aug 12, 10:15 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1015 PM EDT Thu Aug 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1015 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered showers and thunderstorms are expected this evening and into the early morning hours throughout the forecast area. Some storms may become strong to severe with isolated damaging wind gusts, locally heavy rainfall and frequent lightning possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms will be possible each day Friday through Wednesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 12, 9:55 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT Thu Aug 12 2021
GAZ045-130230-
DeKalb GA-
955 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF DEKALB COUNTY
THROUGH 1030 PM EDT...
At 954 PM EDT...a strong thunderstorm was over Belmont, or 8 miles
southeast of Decatur...moving northwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville,
East Lake, Gresham Park and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3388 8423 3375 8403 3372 8406 3362 8411
3364 8415 3364 8416 3365 8420 3364 8423
3363 8423 3364 8425 3365 8425 3365 8428
3368 8435 3370 8435
TIME...MOT...LOC 0154Z 118DEG 16KT 3371 8416
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 12, 10:00 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1000 PM EDT Thu Aug 12 2021
GAZ044-054-055-130230-
Fayette GA-Clayton GA-South Fulton GA-
1000 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FAYETTE, SOUTH CENTRAL FULTON AND CLAYTON COUNTIES THROUGH 1030 PM
EDT...
At 1000 PM EDT...a strong thunderstorm was over Riverdale, or near
Jonesboro. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Jonesboro, East Point, Union City, Forest Park,
Riverdale, College Park, Morrow, Lovejoy, Hapeville, Lake City,
Hartsfield-Jackson Airport, Bonanza, Jw Smith Reservoir and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3358 8451 3368 8445 3361 8432 3343 8432
3343 8435 3341 8436 3341 8451
TIME...MOT...LOC 0200Z 110DEG 3KT 3356 8438
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 10:40 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1040 PM EDT Thu Aug 12 2021
GAZ042-052-053-130315-
Coweta GA-Carroll GA-Heard GA-
1040 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, NORTHEASTERN HEARD AND NORTHWESTERN COWETA COUNTIES THROUGH
1115 PM EDT...
At 1040 PM EDT...a strong thunderstorm was over Handy, or 8 miles
west of Newnan...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Whitesburg, Centralhatchee, Roopville, Plant Yates, Lowell,
Plant Wansley, Arnco-Sargent, Powers Crossroads, Seaton Lake and
Handy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3339 8481 3328 8498 3344 8517 3357 8491
TIME...MOT...LOC 0240Z 145DEG 6KT 3340 8495
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 10:51 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1051 PM EDT Thu Aug 12 2021
GAZ033-044-130315-
North Fulton GA-South Fulton GA-
1051 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL FULTON
COUNTY THROUGH 1115 PM EDT...
At 1051 PM EDT...a strong thunderstorm was over Lakewood Park, or
over Atlanta...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, East Point, College Park, Hapeville, Grant Park-Zoo Atlanta,
Midtown, West End, Virginia Highland, Sweet Auburn, Turner Field,
Piedmont Park, Bankhead, Cascade Heights, Lakewood Park, Atlantic
Station and Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3375 8456 3388 8435 3365 8435 3365 8444
3364 8445
TIME...MOT...LOC 0251Z 145DEG 6KT 3371 8438
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 11:49 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1149 PM EDT Thu Aug 12 2021
GAZ032-033-043-044-130415-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
1149 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN COBB,
NORTHEASTERN DOUGLAS AND CENTRAL FULTON COUNTIES THROUGH 1215 AM
EDT...
At 1149 PM EDT...a strong thunderstorm was over Sweetwater Creek
State Park, or 7 miles east of Douglasville...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, Powder Springs, Austell, Lithia
Springs, Sweetwater Creek State Park, Six Flags Over Georgia,
Sandtown, Mableton and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3390 8463 3388 8448 3368 8449 3367 8468
3379 8473 3387 8472
TIME...MOT...LOC 0349Z 173DEG 11KT 3373 8461
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 13, 12:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1215 AM EDT Fri Aug 13 2021
GAZ031-032-043-130445-
Douglas GA-Cobb GA-Paulding GA-
1215 AM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PAULDING, SOUTHWESTERN COBB AND NORTHEASTERN DOUGLAS COUNTIES THROUGH
1245 AM EDT...
At 1215 AM EDT...a strong thunderstorm was over Austell, or 7 miles
northeast of Douglasville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Douglasville, Dallas, Powder Springs, Austell, Hiram,
Lithia Springs, Lost Mountain Park, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3378 8458 3376 8473 3392 8481 3396 8469
3395 8457
TIME...MOT...LOC 0415Z 173DEG 11KT 3383 8467
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:59 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Aug 12, 9:28 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Aug 12, 9:30 PM EDT | Special Weather Statement | FFC | Clayton | 30 min |
| Aug 12, 9:33 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Aug 12, 9:49 PM EDT | Special Weather Statement | FFC | Troup | 41 min |
| Aug 12, 9:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 12, 10:00 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Aug 12, 10:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Aug 12, 10:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Aug 12, 11:49 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 13, 1:08 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Aug 13, 2:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Aug 13, 3:49 PM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Aug 13, 3:59 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Aug 13, 5:05 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 13, 5:27 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.